Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 28, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 24, 2014, 2:54 AM MDT for Chaves County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2014, 2:54 AM MDT (08:54 UTC)
- Expired
- May 24, 2014, 3:45 AM MDT
- In force
- 51 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Chaves County, NM
The radar
The Cannon AFB radar (KFDX), 153 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
939 WUUS55 KABQ 240854 SVRABQ NMC005-240945- /O.NEW.KABQ.SV.W.0028.140524T0854Z-140524T0945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 AM MDT SAT MAY 24 2014 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 345 AM MDT * AT 248 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF ROSWELL...AND MOVING NORTHEAST AT 25 MPH. FREQUENT AND INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MIDWAY... ROSWELL... BOTTOMLESS LAKES STATE PARK... BITTER LAKE WILDLIFE REFUGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. && LAT...LON 3363 10454 3349 10404 3318 10442 3324 10460 TIME...MOT...LOC 0854Z 212DEG 22KT 3332 10444 $$
1 follow-up statement
720 WWUS55 KABQ 240916 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 AM MDT SAT MAY 24 2014 NMC005-240926- /O.CAN.KABQ.SV.W.0028.000000T0000Z-140524T0945Z/ CHAVES NM- 316 AM MDT SAT MAY 24 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHAVES COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS... SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. LAT...LON 3363 10454 3349 10404 3318 10442 3324 10460 TIME...MOT...LOC 0916Z 212DEG 22KT 3343 10435 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:28 AM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 24, 12:28 AM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1228 AM MDT SAT MAY 24 2014 .UPDATE... UPDATED TO EXPIRE SEVERE THUNDERSTORM WATCH. 44 && .PREV DISCUSSION...1149 PM MDT FRI MAY 23 2014... .AVIATION... 06Z TAF CYCLE SQUALL LINE OF +TSRA...GUSTY WINDS...CONSIDERABLE LIGHTNING AND TORRENTIAL RAIN ALONG WITH A FEW INSTANCES OF SMALL HAIL STRETCHING FROM JUST SOUTH OF CAO TO TCC TO JUST WEST OF FORT SUMNER AND ROW AS OF 06Z. THIS WILL STRONGLY IMPACT TCC AND ROW WITH AFOREMENTIONED CONDITIONS THROUGH ROUGHLY 08Z OR 09Z WITH ONSET AND END JUST A BIT LATER AT ROW THAN TCC. EXPECTING AREAS OF MVFR AND SOME IFR CIGS TO LINGER ACROSS GOOD PORTION OF EASTERN PLAINS AND TO LESSER DEGREE ALL THE WAY WEST TO EAST SLOPES OF CENTRAL MT CHAIN. AFTER 09Z PRECIPITATION SHOULD BECOME LESS CONVECTIVE AND MORE STRATIFORM. ELSEWHERE STILL A FEW -SHRA AND -TSRA AS FAR WEST AS THE CONTINENTAL DIVIDE OVERNIGHT...BUT IMPACTS MUCH LESS THAN IN THE EAST. SOME MT OBSCURATIONS WILL ALSO BE LIKELY ACROSS THE NORTHERN MTS AND THE REST OF THE CENTRAL MT CHAIN INTO AT LEAST MID MORN SAT. RADAR TRENDS AND DEVELOPMENT AND DECAY OF CONVECTION WILL LIKELY NECESSITATE RATHER FREQUENT AMENDMENTS. SIMILAR SCENARIO SETS UP AGAIN FOR SATURDAY MAINLY AFTER 17Z WITH BEST POTENTIAL FOR SEVERE TSRA TO BE A LITTLE FARTHER TO THE EAST AND SE. 43 && .PREV DISCUSSION...312 PM MDT FRI MAY 23 2014... .SYNOPSIS... ACTIVE WEATHER WILL CONTINUE OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO THROUGH THE MEMORIAL DAY WEEKEND AS A LOW PRESSURE SYSTEM MEETS UP WITH ABUNDANT MOISTURE FROM THE GULF OF MEXICO. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PERIODICALLY DEVELOP OVER CENTRAL...EASTERN...AND NORTHERN SECTIONS OF THE STATE TODAY AND TONIGHT WITH JUST A FEW STRAY STORMS POSSIBLE IN THE SOUTHWESTERN MOUNTAINS. SOME STORMS IN THE EASTERN PLAINS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. BATCHES OF RAIN AND EMBEDDED STORMS MAY LAST WELL INTO THE OVERNIGHT HOURS. STORMS ARE EXPECTED TO THEN REDEVELOP ON SATURDAY AFTERNOON AND EVENING AS THE LOW PRESSURE SYSTEM INCHES CLOSER TO NEW MEXICO. BY SUNDAY AND MONDAY STORMS WILL BECOME MOST CONCENTRATED OVER THE NORTH CENTRAL TO NORTHEASTERN PARTS OF NEW MEXICO. COOLER THAN AVERAGE TEMPERATURES WILL LAST THROUGH MONDAY BEFORE A BUILDING RIDGE OF HIGH PRESSURE ALLOWS FOR A WARMING TREND DURING THE REST OF NEXT WEEK. && ...ACTIVE CONVECTIVE PATTERN TO CONTINUE THROUGH THE WEEKEND WITH SEVERE WEATHER POTENTIAL IN THE EASTERN PLAINS... .DISCUSSION... AND SEEMS TO HAVE ALREADY SEEN ITS MINIMAL CENTRAL PRESSURE. THUS...SOME GRADUAL FILLING IN OF THE LOW IS EXPECTED AS IT VERY SLOWLY DRIFTS EAST NORTHEAST. NAM WAS PEGGING SOME IMPRESSIVE H3 DIVERGENCE OVER CENTRAL NM EARLY THIS AFTERNOON...LIKELY WHAT IS DRIVING THE BULK OF CURRENT CONVECTION AS HEATING CONTINUES TO DESTABILIZE THE ATMOSPHERE. THIS DIVERGENT AREA WILL TRANSITION TO NORTH CENTRAL NM THIS EVENING WITH SOME BROADER/WEAKER DIVERGENCE ALOFT AIDING THE EASTERN ZONES THIS EVENING WHEN FULL DESTABILIZATION HAS BEEN REACHED. FOR TONIGHT POP TRENDS ARE ESSENTIALLY THE SAME AS PREVIOUS FORECAST PACKAGE...WITH MUCH OF THE CENTRAL TO EASTERN ZONES STAYING ACTIVE OVERNIGHT. SEVERE THREAT EAST OF THE CENTRAL MOUNTAINS WILL BE HIGHEST THROUGH EVENING...TURNING MORE TOWARD AN ELEVATED OR NON-SURFACE-BASED MODE THEREAFTER. THIS WILL ALSO LIKELY MORPH INTO A WIDESPREAD STRATIFORM EVENT TOWARD EARLY SATURDAY MORNING...DEPENDENT ON ANY LOBES OF VORTICITY GETTING SHED NORTHEASTWARD IN THE DIFFLUENT FLOW. NORTHERN AND EASTERN ZONES REMAIN BLANKETED IN LIKELY POPS FOR SATURDAY AS THE LOW IS EXPECTED TO MOVE OVER THE WESTERN BORDER OF NM. CONTINUED FETCH OF UPPER LEVEL FORCING WILL BE SPREAD OVER THESE AREAS IN THE DIFFLUENT FLOW. THERE ARE SOME INDICATIONS THAT THE DRY SLOT CURRENTLY SEEN ON WATER VAPOR IMAGERY WILL DIG ITS WAY INTO SOUTH CENTRAL AND EASTERN NM. THE GFS IS MOST AGGRESSIVE WITH THIS DRY PUNCH...BUT IS SOMEWHAT OF AN OUTLIER. FOR NOW HAVE KEPT HEALTHY DEWPOINTS INTACT OVER THE EAST CENTRAL TO SOUTHEASTERN PLAINS WITH SOME DRYING IN LOWER RIO GRANDE VALLEY. THIS SHOULD STILL BE SUFFICIENT BOUNDARY LAYER MOISTURE FOR WIDESPREAD CONVECTIVE ACTIVITY IN THE EAST...BUT A LATE INITIATION TIME MIGHT BE IN ORDER DEPENDING ON TONIGHT'S ACTIVITY. SEVERE THREAT WILL STILL BE INTACT IN THE EAST WITH EVEN BETTER MID LEVEL FLOW ADDING TO BULK SHEAR PARAMETERS...AND IF A SHARP INTERFACE DOES DEVELOP ALONG THE MID LEVEL DRY SLOT...THIS COULD ENHANCE SEVERE DISCRETE STORMS. INTO SUNDAY THE FORECAST MODELS ARE NOW INDICATING A MORE WOBBLY PATH AND SLOWER TRACK TO THE UPPER LOW. RATHER THAN CONTINUING EAST NORTHEAST IT SEEMS AS THOUGH ELONGATING AND PINWHEELING LOBES OF VORTICITY ARE ADDING SOME ANGULAR MOMENTUM AND STEERING THE LOW A BIT MORE NORTH...JUST EAST OF THE FOUR CORNERS. THIS SHOULD KEEP THINGS FAIRLY ACTIVE OVER THE NORTHERN TIER OF NM WITH STILL SOME POTENTIAL FOR SCATTERED SEVERE ACTIVITY IN THE EAST. TEMPERATURES WILL REMAIN COOLER THAN AVERAGE WITH BOUNDARY LAYER MOISTURE EVEN RECOVERING A BIT IN SOME CENTRAL ZONES. BY MONDAY THE LOW RESUMES ITS EASTWARD PROGRESSION...HOWEVER...BEING CUT OFF AND DISPLACED FROM THE POLAR JET THERE MAY BE SOME POTENTIAL FOR IT TO MOVE SLOWER THAN CURRENTLY PROGNOSES INDICATE. HAVE INCREASED POPS MORE FOR MONDAY...INCLUDING THE CENTRAL MOUNTAIN CHAIN. BY TUESDAY AN UPPER LEVEL RIDGE WILL SHOW SIGNS OF CLOSING IN CLOSER TO THE STATE. THIS WILL LET TEMPERATURES REBOUND CLOSER TO NORMAL WITH A DRASTIC DECREASE IN PRECIPITATION...BUT SUFFICIENT MOISTURE FOR RECYCLING WILL STILL YIELD A FEW STORMS. TOWARD THE END OF NEXT WEEK THERE WILL BE POTENTIAL FOR ANOTHER SURGE OF GULF MOISTURE COMING INTO THE EAST...A SCENARIO THAT THE GFS IS MUCH MORE ENTHUSED ABOUT COMPARED TO ITS EUROPEAN COUNTERPART. 52 && .FIRE WEATHER... CURRENT SATELLITE DATA SHOWS AN UPPER LEVEL STORM SYSTEM OVER SW ARIZONA HELPING IGNITE SHOWERS AND THUNDERSTORMS ACROSS MUCH OF WESTERN AND CENTRAL NEW MEXICO THIS AFTERNOON. THE STORM SYSTEM WILL CONTINUE PRODUCING ACTIVE CONVECTIVE WEATHER THROUGH MEMORIAL DAY WEEKEND. THIS SHOULD MAKE FOR A RELATIVELY QUIET FIRE WEATHER PERIOD. A DEVELOPING DRY SLOT WILL BEGIN SHIFTING THE ONGOING SHOWERS AND THUNDERSTORMS TO THE EASTERN PLAINS TONIGHT...LEAVING CLEARER SKIES AND LOWER DEWPOINTS OVER THE GILA MOUNTAINS. AS THE SHOWERS MOVE ACROSS THE EASTERN PLAINS TONIGHT...SIGNIFICANT RAINFALL ACCUMULATIONS ARE EXPECTED...WHICH SHOULD HELP IMPROVE SOIL MOISTURE. OVERNIGHT RH RECOVERIES WILL BE GOOD TO EXCELLENT OVER CENTRAL AND EASTERN NM AND FAIR OVER THE GILAS. THE UPPER LEVEL STORM WILL BEGIN LIFTING NE SATURDAY...AND CENTER NEAR THE FOUR CORNERS BY SUNDAY. MUCH OF NORTHERN AND CENTRAL NM WILL SEE SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE NORTHERN MTS AND EASTERN PLAINS FAVORED SATURDAY AND THE NORTHERN MTS FAVORED SUNDAY. A FEW DRY THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING AS THE DRY SLOT WORKS INTO SW NM...BUT THE MOISTURE DEFICIT SHOULD BE SHORT LIVED. TEMPERATURES WILL TREND DOWN EACH DAY...BECOMING WELL BELOW NORMAL BY SUNDAY. WITH GENERALLY WEAKER WINDS AND LOWERING MIXING HEIGHTS...VENT RATES WILL TREND DOWN THROUGH SUNDAY...WITH NW NM SEEING FAIR TO POOR VENT RATES AND GOOD VENT RATES MOST OTHER AREAS. RECENT MODEL TRENDS NOW INDICATE THAT THE STORM SYSTEM WILL DIVE SE MONDAY...CENTERING OVER THE EASTERN PLAINS. BASED ON THE LARGE SCALE PATTERNS...IT IS EXPECTED THAT THIS TREND IS LIKELY TO OCCUR. THIS WILL TRANSLATE TO MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ON MEMORIAL DAY THAN YESTERDAYS FORECAST PACKAGE. THE NORTHERN MTS AND EASTERN PLAINS WILL REMAIN THE FAVORED AREAS...BUT HIGHER PRECIP CHANCES EXIST WEST TO THE CONTINENTAL DIVIDE. TEMPERATURES WILL BEGIN REBOUNDING MONDAY...THOUGH REMAINING BELOW NORMAL. OVERNIGHT RH RECOVERIES WILL ALSO START TO TREND DOWN...BECOMING FAIR WEST OF THE CENTRAL MOUNTAINS AND GOOD TO EXCELLENT EAST. A RIDGE WILL BUILD INTO THE AREA TUESDAY AS THE STORM SYSTEM EXITS EAST. MOISTURE SHOULD REMAIN TRAPPED UNDER THE RIDGE...AND COMBINED WITH TEMPERATURES ABOVE NORMAL...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL INITIALLY DEVELOP OVER THE NORTHERN MOUNTAINS MID WEEK...AND SPREAD TO THE EASTERN PLAINS BY THE LATE WEEK PERIOD. OTHERWISE...EXPECT INCREASING HIGH TEMPS AREA WIDE AND DECREASING MIN AND MAX RH VALUES FOR ALL BUT THE FAR EASTERN PLAINS. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, May 23, 5:38 AM MDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 538 AM MDT FRI MAY 23 2014 NMZ501>540-241200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 538 AM MDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. THE GREATEST RISK FOR LARGE HAIL AND DAMAGING WINDS WILL BE ACROSS EASTERN LINCOLN...CHAVES...ROOSEVELT...DE BACA...CURRY...SOUTHERN QUAY AND SOUTHERN GUADALUPE COUNTIES. SOME THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN THIS AFTERNOON AND EVENING. MINOR FLOODING AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE AFTERNOON AND EVENING SATURDAY AND SUNDAY EAST OF THE CENTRAL MOUNTAIN CHAIN. THE GREATEST THREAT FOR LARGE HAIL AND DAMAGING WINDS SHOULD BE EAST OF A LINE FROM ROY TO ROSWELL. SOME THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN SATURDAY AFTERNOON. MINOR FLOODING AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. DRIER AIR MOVING IN FROM THE SOUTHWEST SHOULD LIMIT THE FLASH FLOOD THREAT BY SUNDAY EVENING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING WEDNESDAY AND THURSDAY FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS THE NORTHEAST AND FAR NORTHEAST HIGHLANDS AND PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND EVENING TODAY THROUGH SUNDAY...THEN AGAIN WEDNESDAY AND THURSDAY...ACROSS PORTIONS OF EASTERN NEW MEXICO DUE TO SEVERE THUNDERSTORMS. 44
In the hours before
Special weather statement, May 24, 12:36 AM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1236 AM MDT SAT MAY 24 2014
NMZ538-240700-
CHAVES COUNTY PLAINS-
1236 AM MDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 100
AM MDT...
AT 1230 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ARTESIA...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM AS IT MOVES TOWARD LAKE ARTHUR.
OTHER AREAS AFFECTED BY THIS STORM INCLUDE...HAGERMAN AND GREENFIELD.
&&
LAT...LON 3318 10447 3318 10425 3310 10409 3295 10421
3296 10449 3296 10450
TIME...MOT...LOC 0636Z 208DEG 22KT 3291 10439
GUYERSpecial weather statement, May 24, 12:44 AM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1244 AM MDT SAT MAY 24 2014 NMZ538-240715- CHAVES COUNTY PLAINS- 1244 AM MDT SAT MAY 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 115 AM MDT... AT 1236 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DEXTER...OR ABOUT 17 MILES SOUTH OF ROSWELL...MOVING NORTH AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...ROSWELL...DEXTER...BOTTOMLESS LAKES STATE PARK...GREENFIELD AND MIDWAY. && LAT...LON 3340 10453 3332 10417 3311 10436 3311 10456 TIME...MOT...LOC 0644Z 200DEG 19KT 3317 10442 GUYER
Special weather statement, May 24, 1:16 AM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
116 AM MDT SAT MAY 24 2014
NMZ537-240745-
DE BACA COUNTY-
116 AM MDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE BACA COUNTY THROUGH
145 AM MDT...
AT 112 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF MESA...OR ABOUT 34 MILES
SOUTHWEST OF FORT SUMNER...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN
DE BACA COUNTY.
&&
LAT...LON 3399 10455 3400 10458 3408 10476 3441 10468
3422 10425
TIME...MOT...LOC 0716Z 215DEG 19KT 3411 10460
GUYERSpecial weather statement, May 24, 1:36 AM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 136 AM MDT SAT MAY 24 2014 NMZ538-240800- CHAVES COUNTY PLAINS- 136 AM MDT SAT MAY 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 200 AM MDT... AT 130 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BITTER LAKE WILDLIFE REFUGE...OR ABOUT 15 MILES NORTHEAST OF ROSWELL...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...ELKINS AND HAYSTACK MOUNTAIN RECREATION AREA. && LAT...LON 3385 10466 3375 10386 3347 10421 3352 10458 TIME...MOT...LOC 0736Z 204DEG 25KT 3357 10433 GUYER
Special weather statement, May 24, 1:44 AM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
144 AM MDT SAT MAY 24 2014
NMZ538-240815-
CHAVES COUNTY PLAINS-
144 AM MDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 215
AM MDT...
AT 136 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF BOTTOMLESS LAKES STATE
PARK...OR ABOUT 17 MILES EAST OF ROSWELL...MOVING NORTHEAST AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CHAVES COUNTY.
&&
LAT...LON 3368 10417 3350 10396 3329 10386 3325 10419
3342 10438
TIME...MOT...LOC 0744Z 227DEG 18KT 3342 10420Special weather statement, May 24, 2:47 AM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 247 AM MDT SAT MAY 24 2014 NMZ538-240915- CHAVES COUNTY PLAINS- 247 AM MDT SAT MAY 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 315 AM MDT... AT 242 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF ROSWELL...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...ROSWELL...BOTTOMLESS LAKES STATE PARK...BITTER LAKE WILDLIFE REFUGE AND MIDWAY. && LAT...LON 3355 10461 3343 10421 3317 10444 3323 10464 TIME...MOT...LOC 0847Z 204DEG 19KT 3331 10450
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:07 PM MDT | Special Weather Statement | ABQ | Torrance | 38 min |
| May 23, 6:09 PM MDT | Special Weather Statement | ABQ | Santa Fe | 51 min |
| May 23, 6:16 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 119 min |
| May 23, 6:19 PM MDT | Special Weather Statement | ABQ | Guadalupe | 41 min |
| May 23, 6:32 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 43 min |
| May 23, 6:43 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 47 min |
| May 23, 6:46 PM MDT | Special Weather Statement | ABQ | 44 min | |
| May 23, 6:48 PM MDT | Special Weather Statement | ABQ | San Miguel | 42 min |
| May 23, 6:50 PM MDT | Special Weather Statement | ABQ | Torrance | 40 min |
| May 23, 6:55 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 50 min |
| May 23, 6:59 PM MDT | Special Weather Statement | ABQ | Guadalupe | 46 min |
| May 23, 7:02 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 118 min |
| May 23, 7:19 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 41 min |
| May 23, 7:25 PM MDT | Special Weather Statement | ABQ | San Miguel | 50 min |
| May 23, 7:34 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Torrance | 116 min |
| May 23, 7:38 PM MDT | Special Weather Statement | ABQ | San Miguel | 52 min |
| May 23, 7:43 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 47 min |
| May 23, 7:47 PM MDT | Special Weather Statement | ABQ | Torrance | 43 min |
| May 23, 8:14 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Lincoln, Socorro, Torrance | 46 min |
| May 23, 8:26 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 2 hr |
| May 23, 8:29 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 2 hr |
| May 23, 8:39 PM MDT | Special Weather Statement | ABQ | Harding | 51 min |
| May 23, 9:02 PM MDT | Special Weather Statement | ABQ | Torrance | 43 min |
| May 23, 9:32 PM MDT | Special Weather Statement | ABQ | Harding | 43 min |
| May 23, 9:42 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 2 hr |
| May 23, 9:48 PM MDT | Special Weather Statement | ABQ | Guadalupe | 42 min |
| May 23, 10:11 PM MDT | Special Weather Statement | ABQ | San Miguel | 49 min |
| May 23, 10:15 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Quay, San Miguel | 2 hr |
| May 23, 10:31 PM MDT | Special Weather Statement | ABQ | Guadalupe | 44 min |
| May 23, 11:04 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Lincoln, Torrance | 116 min |
| May 23, 11:23 PM MDT | Special Weather Statement | ABQ | Guadalupe | 52 min |
| May 23, 11:30 PM MDT | Special Weather Statement | ABQ | Chaves | 45 min |
| May 23, 11:35 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 115 min |
| May 23, 11:54 PM MDT | Special Weather Statement | ABQ | 51 min | |
| May 24, 12:36 AM MDT | Special Weather Statement | ABQ | Chaves | 24 min |
| May 24, 12:44 AM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
| May 24, 12:55 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 50 min |
| May 24, 1:16 AM MDT | Special Weather Statement | ABQ | De Baca | 29 min |
| May 24, 1:36 AM MDT | Special Weather Statement | ABQ | Chaves | 24 min |
| May 24, 1:44 AM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
| May 24, 2:01 AM MDT | Areal Flood Advisory | ABQ | Chaves | 59 min |
| May 24, 2:12 AM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 2 hr |
| May 24, 2:18 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, Roosevelt | 42 min |
| May 24, 2:47 AM MDT | Special Weather Statement | ABQ | Chaves | 28 min |
| May 24, 3:06 AM MDT | Special Weather Statement | ABQ | Roosevelt | 24 min |
| May 24, 3:27 AM MDT | Areal Flood Advisory | ABQ | Chaves | 2 hr |
| May 24, 3:31 AM MDT | Areal Flood Advisory | ABQ | Roosevelt | 119 min |
| May 24, 3:51 AM MDT | Flash Flood Warning | ABQ | Chaves | 3 hr |
| May 24, 4:11 AM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 2 hr |
| May 24, 6:48 AM MDT | Areal Flood Advisory | ABQ | Chaves | 3 hr |
| May 24, 10:01 AM MDT | Special Weather Statement | ABQ | Socorro | 29 min |
| May 24, 10:33 AM MDT | Special Weather Statement | ABQ | Socorro | 27 min |
| May 24, 11:02 AM MDT | Special Weather Statement | ABQ | Socorro | 28 min |
| May 24, 11:08 AM MDT | Special Weather Statement | ABQ | Socorro | 37 min |
| May 24, 2:00 PM MDT | Special Weather Statement | ABQ | Torrance | 30 min |
| May 24, 2:36 PM MDT | Special Weather Statement | ABQ | Lincoln | 24 min |
| May 24, 4:29 PM MDT | Special Weather Statement | ABQ | Lincoln | 31 min |
| May 24, 5:12 PM MDT | Special Weather Statement | ABQ | Lincoln | 33 min |
| May 24, 5:28 PM MDT | Tornado Warning | ABQ | Chaves, Lincoln | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.